Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 141, NWS Cheyenne, WY

July 3, 2015Albany County, Laramie County, Platte County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 3, 2015, 3:59 PM MDT for Albany County, Laramie County, Platte County, Wyoming. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2015, 3:59 PM MDT (21:59 UTC)
Expired
Jul 3, 2015, 5:00 PM MDT
In force
61 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Albany County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 70 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.0 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

407 
WUUS55 KCYS 032159
SVRCYS
WYC001-021-031-032300-
/O.NEW.KCYS.SV.W.0141.150703T2159Z-150703T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
359 PM MDT FRI JUL 3 2015

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LARAMIE COUNTY IN SOUTHEASTERN WYOMING...
  EAST CENTRAL ALBANY COUNTY IN SOUTHEASTERN WYOMING...
  SOUTHWESTERN PLATTE COUNTY IN SOUTHEASTERN WYOMING...

* UNTIL 500 PM MDT

* AT 358 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES NORTH OF
  IRON MOUNTAIN...OR 26 MILES SOUTHWEST OF WHEATLAND...MOVING SOUTH
  AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  IRON MOUNTAIN AROUND 440 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4181 10544 4187 10527 4146 10490 4137 10544
TIME...MOT...LOC 2158Z 343DEG 22KT 4178 10532 

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
2 follow-up statements
167 
WWUS55 KCYS 032213
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
413 PM MDT FRI JUL 3 2015

WYC001-021-031-032300-
/O.CON.KCYS.SV.W.0141.000000T0000Z-150703T2300Z/
LARAMIE WY-ALBANY WY-PLATTE WY-
413 PM MDT FRI JUL 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR NORTHWESTERN LARAMIE...EAST CENTRAL ALBANY AND SOUTHWESTERN
PLATTE COUNTIES...

AT 413 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF IRON MOUNTAIN...OR 30 MILES SOUTHWEST OF WHEATLAND...MOVING SOUTH
AT 25 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  IRON MOUNTAIN AROUND 440 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4174 10544 4181 10521 4146 10490 4137 10544
TIME...MOT...LOC 2213Z 347DEG 21KT 4170 10530 

HAIL...1.25IN
WIND...60MPH

$$

RUBIN
956 
WWUS55 KCYS 032233
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
433 PM MDT FRI JUL 3 2015

WYC031-032242-
/O.CAN.KCYS.SV.W.0141.000000T0000Z-150703T2300Z/
PLATTE WY-
433 PM MDT FRI JUL 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PLATTE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4164 10544 4165 10507 4146 10490 4137 10544
TIME...MOT...LOC 2232Z 354DEG 23KT 4157 10529 

$$

WYC001-021-032300-
/O.CON.KCYS.SV.W.0141.000000T0000Z-150703T2300Z/
LARAMIE WY-ALBANY WY-
433 PM MDT FRI JUL 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR NORTHWESTERN LARAMIE AND EAST CENTRAL ALBANY COUNTIES...

AT 432 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR IRON
MOUNTAIN...OR 23 MILES NORTHEAST OF LARAMIE...MOVING SOUTH AT 25 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN LARAMIE AND EAST CENTRAL ALBANY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4164 10544 4165 10507 4146 10490 4137 10544
TIME...MOT...LOC 2232Z 354DEG 23KT 4157 10529 

HAIL...1.25IN
WIND...60MPH

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:54 PM MDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 3, 2:54 PM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
254 PM MDT FRI JUL 3 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 254 PM MDT FRI JUL 3 2015

A BIT OF CONVECTION FIRING OVER THE NORTH LARAMIE RANGE OTHERWISE
RATHER QUIET OVER THE CWA THIS AFTERNOON. LIKE IN RECENT DAYS
EXPECT TO SEE SOME INCREASE IN CONVECTION MAINLY AROUND THE MTNS
THE REST OF THE AFTERNOON BEFORE DECREASING THIS EVENING.

WARMER TEMPS EXPECTED ACROSS THE CWA SATURDAY AS 700MB TEMPS NUDGE
UP ABOUT 2-5 DEGREES WITH MANY AREAS ON THE PLAINS REACHING WELL
INTO THE 90S. WARMING WILL BE AIDED BY A SFC TROF THAT SHOULD EDGE
EAST INTO THE PANHANDLE SAT AFTERNOON. A FEW STORMS COULD FIRE
OVER THE HIGHER TERRAIN SAT AFTERNOON AS WELL AS ALONG THIS SFC
TROF BUT WARMING MID LEVEL TEMPS SHOULD KEEP ACTIVITY RATHER
ISOLATED.  ACTIVITY SHOULD WANE SAT NIGHT WITH CLEARING SKIES.

MORE WIDESPREAD CONVECTION EXPECTED SUNDAY AS A SFC COOL FRONT
DROPS SOUTH ACROSS THE CWA THROUGH SUNDAY AFTERNOON WITH UPSLOPE
FLOW BEHIND THE FRONT HELPING TO INCREASE THE CONVECTIVE ACTIVITY
SUNDAY AFTERNOON AND SUNDAY NIGHT. A FEW STRONG STORMS POSSIBLE
BUT BETTER FORCING LOOKS TO PASS NORTHEAST OF THE CWA...ASSOCIATED
WITH A SHORTWAVE MOVING THROUGH THE NORTHERN HIGH PLAINS.

.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 254 PM MDT FRI JUL 3 2015

ACTIVE WEATHER CONTINUES IN THE LONG TERM AS A COUPLE NORTHERN
FRONTAL SYSTEMS INTERACT WITH SURGING MONSOONAL MOISTURE FROM THE
SOUTH.

STARTING OFF MONDAY...FRONTAL SYSTEM FROM SUNDAY WELL SOUTH OF THE
CWFA IN CENTRAL TO SOUTHERN COLORADO MONDAY AFTERNOON. STILL
SEEING SOME CONVECTION OVER OUR WESTERN MOUNTAINS FROM THE BACK
SIDE OF THE FRONT HANGING UP NEAR CARBON COUNTY. NORTHEAST UPSLOPE
FLOW SHOULD BE IN PLACE MONDAY WITH PRETTY HIGH LOW LEVEL MOISTURE
AT 850MBS. WOULD EXPECT WIDESPREAD STRATUS EAST OF THE
LARAMIE RANGE DURING THE DAY MONDAY. CONTINUED UNDERCUTTING HIGHS
FOR MONDAY...PROBABLY STILL TOO HIGH IF THE STRATUS DOES PERSIST.

ANOTHER SHORTWAVE ON TRACK FOR TUESDAY AFTERNOON/EVENING. BOTH THE
GFS AND ECMWF BRING THE SHORTWAVE THROUGH TUESDAY EVENING FOR
FAIRLY WIDESPREAD PRECIP ACROSS SOUTHEAST WYOMING AS IT INTERACTS
WITH THE SOUTHEAST LOW LEVEL FLOW EAST OF THE LARAMIE RANGE. HEAVY
RAINS ARE POSSIBLE DURING THIS TIME. STEERING WINDS ARE WEAK AND
PWATS CLIMB TO CLOSE TO 1.5 INCHES. ANOTHER SYSTEM THURSDAY
NIGHT INTO FRIDAY FOR MORE UNSETTLED WEATHER.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1117 AM MDT FRI JUL 3 2015

VFR CONDITIONS PREDOMINANTLY. USED LATEST HRRR FORECAST FOR TIMING
ON CONVECTION AT KCYS AND KLAR THIS AFTERNOON. HRRR SUGGESTING THE
POSSIBILITY OF LATE NIGHT CONVECTION ONCE AGAIN THAT COULD IMPACT
KBFF AND KSNY OVERNIGHT. FOR NOW...WENT WITH VCTS WORDING IN THEIR
TAFS. WILL TRY TO NARROW DOWN TIMING AS THE EVENT GETS CLOSER.

&&

.FIRE WEATHER...
ISSUED AT 254 PM MDT FRI JUL 3 2015

FIRE WEATHER CONCERNS WILL CONTINUE TO BE LOW INTO EARLY NEXT WEEK
WITH A RATHER MOIST PATTERN EXPECTED. A COOL FRONT WILL PASS
ACROSS SUNDAY BRINGING MORE WIDESPREAD SHOWERS AND THUNDERSTORMS.
MILD TEMPERATURES WILL BE OVER THE AREA MONDAY THEN WARMER AGAIN
BY MIDWEEK WITH DAILY CHANCES FOR SHOWERS AND STORMS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...RE
LONG TERM...GCC
AVIATION...GCC
FIRE WEATHER...RE
Hazardous weather outlook, Jul 3, 11:32 AM MDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1132 AM MDT FRI JUL 3 2015

NEZ002-003-019>021-054-055-095-096-WYZ101>108-110-114>119-041145-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SNOWY RANGE-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
1132 AM MDT FRI JUL 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEBRASKA AND
PORTIONS OF SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND CONTINUE INTO THIS EVENING.  A FEW OF THESE
THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN ISOLATED THUNDERSTORM IS POSSIBLE ON SATURDAY...BUT
THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE ON SUNDAY AND EARLY
NEXT WEEK AS A COLD FRONT MOVES SOUTHWARD ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

WYZ109-111>113-041145-
CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-
1132 AM MDT FRI JUL 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WYOMING...MAINLY THE LOWER ELEVATIONS OF CARBON COUNTY.

.DAY ONE...TODAY AND TONIGHT

A STRAY THUNDERSTORM OR TWO IS POSSIBLE THIS AFTERNOON.
OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN ISOLATED THUNDERSTORM IS POSSIBLE ON SATURDAY...BUT
THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE ON SUNDAY AND EARLY
NEXT WEEK AS A COLD FRONT MOVES SOUTHWARD ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

In the hours before

Special weather statement, Jul 3, 2:45 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
245 PM MDT FRI JUL 3 2015

WYZ103-106-032130-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-
NORTH LARAMIE RANGE WY-
245 PM MDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALBANY AND WEST
CENTRAL PLATTE COUNTIES UNTIL 330 PM MDT...

AT 245 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GARRETT...OR 28 MILES WEST OF WHEATLAND...MOVING SOUTHEAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN ALBANY
AND WEST CENTRAL PLATTE COUNTIES.

LAT...LON 4218 10558 4221 10548 4197 10509 4187 10551
TIME...MOT...LOC 2045Z 330DEG 21KT 4214 10550

RUBIN
Special weather statement, Jul 3, 3:48 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
348 PM MDT FRI JUL 3 2015

WYZ104-032230-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-
348 PM MDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CARBON COUNTY UNTIL
430 PM MDT...

AT 348 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
INDEPENDENCE ROCK...OR 38 MILES EAST OF JEFFREY CITY...MOVING
SOUTHEAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
CARBON COUNTY.

LAT...LON 4243 10722 4244 10720 4243 10719 4243 10672
      4242 10667 4220 10706
TIME...MOT...LOC 2148Z 314DEG 14KT 4242 10709

RUBIN
Local storm report, Jul 3, 3:50 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
350 PM MDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     HAIL             25 SW WHEATLAND         41.79N 105.30W
07/03/2015  E0.88 INCH       ALBANY             WY   TRAINED SPOTTER

            GROUND WHITE WITH HAIL. RAINING HEAVY.

&&

GCLAYCOM

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 6:27 PM MDTSpecial Weather StatementCYSAlbany48 min
Jul 3, 3:09 AM MDTSpecial Weather StatementCYSGoshen, Platte66 min
Jul 3, 2:45 PM MDTSpecial Weather StatementCYSPlatte45 min
Jul 3, 3:12 PM MDTSevere Thunderstorm WarningCYSAlbany, Platte63 min
Jul 3, 3:48 PM MDTSpecial Weather StatementCYS42 min
Jul 3, 4:17 PM MDTSpecial Weather StatementCYSPlatte43 min
Jul 3, 4:45 PM MDTSpecial Weather StatementCYSAlbany45 min
Jul 3, 4:47 PM MDTSpecial Weather StatementCYSAlbany43 min
Jul 3, 4:58 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie62 min
Jul 3, 5:20 PM MDTSpecial Weather StatementCYSAlbany40 min
Jul 3, 5:59 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie46 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.